MAUDE Adverse Event Report: AV-ASAHI ASAHI GAIA PTCA GUIDE WIRE

AV-ASAHI ASAHI GAIA PTCA GUIDE WIRE
Catalog Number AHW14R011P
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The analysis was performed by asahi intecc.Co.Ltd: the device was not returned.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Although device investigation could not be conducted, since all the shipped products were inspected in the production process for meeting the product specifications and release criteria, there was no indication of product deficiency.(b)(4).
 
Event or Problem Description
It was reported that during an intervention in the very calcified, chronic total occlusion (cto) in the right coronary artery, the gaia third guide wire was used with a corsair catheter.The gaia third wire was advanced 3/4 of the way into the mid to distal rca when the physician pulled the corsair catheter back.It was then noted that the gaia third guide wire separated.The physician suspects that the tip of the corsair catheter got stuck to the gaia third guide wire.Unsuccessful attempts were made to snare the separated wire.The patient was taken to surgery, but the wire could not be surgically removed, so it was cut leaving about 6 cms of the wire in the cto artery.The rca was bypassed as percutaneous intervention was unsuccessful in opening the cto.There was no reported adverse patient sequela or a clinically significant delay in procedure.There was no additional information provided.

Brand Name
ASAHI GAIA PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key6745633
Report Number3003775027-2017-00137
Device Sequence Number1161548
Product Code DQX
UDI-Device Identifier04547327094788
UDI-Public04547327094788
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberAHW14R011P
Device Lot Number161102A071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age70 YR
Patient Weight116